MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 104; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 104; GENERATOR
Model Number 104
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient's vns could not be interrogated.The physician has recommended a replacement and the patient believes her device may have depleted prematurely.No other relevant information has been received to date.No known surgical intervention has occurred to date.
 
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Additional Manufacturer Narrative
F10 health effect, clinical code: code e2402 utilized; appropriate term ¿migration¿ is not available.(note that although migration is an available medical device problem code, in this report¿s context, the migration does not reflect a problem with the functionality or delivery of therapy of the device.Therefore, a device problem code does not adequately capture the patient¿s adverse event.).
 
Event or Problem Description
Additional information was received from the physician that the patient was also experiencing increased depression.The patient was provided additional medication in response to the increased depression and was referred for a battery replacement.Additional information was received that the patient underwent a full system revision.It was determined that the generator had migrated following the patient having breast implant procedure.Per the physician, the cause of the migration was due to the breast implant procedure.Upon interrogating the device, high impedance and low output current were seen, therefore a full system revision was performed.The explanted devices were taken to pathology and have not been returned to livanova to date.Per the physician, the patient's increased depression was caused by the device not functioning properly (high impedance).The patient's depression was noted to be above pre-vns baseline levels the reported high impedance and increased depression will be captured in report 1644487-2025-00127.No other relevant information has been received to date.
 
Additional Manufacturer Narrative
B1 adverse event or product problem, corrected data: supplemental #1 inadvertently did not select "adverse event" b2 outcomes attributed to adverse event, corrected data: supplemental #1 inadvertently did not select "required intervention to prevent permanent damage/impairment".

Brand Name
PULSE GEN MODEL 104
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key21124109
Report Number1644487-2025-00023
Device Sequence Number21022740
Product Code MUZ
UDI-Device Identifier05425025750047
UDI-Public05425025750047
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/05/2022
Device Model Number104
Device Lot Number205254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/15/2025
03/07/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/07/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale